Alert archive / Maine / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2012, 7:38 PM EDT for Cumberland County, Oxford County, York County, Maine. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 7:38 PM EDT (23:38 UTC)
- Expired
- Jul 4, 2012, 8:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Cumberland County, ME, Oxford County, ME, York County, ME
The radar
The Portland,ME radar (KGYX), 24 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:50 PM EDT | HAIL 1 | Standish, ME | |
| Jul 4, 8:24 PM EDT | TSTM WND DMG | 2 Ne Buxton, ME | LARGE BRANCHES DOWN IN BUXTON ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 6:10 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS51 KGYX 042338
SVRGYX
MEC005-017-031-050030-
/O.NEW.KGYX.SV.W.0037.120704T2338Z-120705T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
738 PM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OXFORD COUNTY IN WESTERN MAINE...
EASTERN YORK COUNTY IN SOUTHWEST MAINE...
CUMBERLAND COUNTY IN MAINE...
* UNTIL 830 PM EDT...
* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH WINDHAM...AND MOVING
SOUTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANDISH...NORTH WINDHAM...GRAY...SOUTH WINDHAM...BUXTON...
GORHAM...CUMBERLAND...WESTBROOK...YARMOUTH...FALMOUTH...PORTLAND...
SCARBOROUGH...OLD ORCHARD BEACH...SOUTH PORTLAND AND CAPE
ELIZABETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4394 7080 4401 7044 4373 6996 4370 7006
4373 7007 4371 7010 4366 7003 4368 7007
4366 7011 4369 7013 4365 7017 4363 7010
4361 7010 4359 7012 4364 7017 4353 7023
4355 7029 4352 7031 4352 7036 4344 7034
TIME...MOT...LOC 2338Z 307DEG 31KT 4385 7048
$$
MLE2 follow-up statements
386
WWUS51 KGYX 050002
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
802 PM EDT WED JUL 4 2012
MEC017-050012-
/O.CAN.KGYX.SV.W.0037.000000T0000Z-120705T0030Z/
OXFORD ME-
802 PM EDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL OXFORD
COUNTY IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
LAT...LON 4372 7059 4389 7043 4369 7013 4365 7017
4363 7010 4361 7010 4359 7012 4364 7017
4353 7023 4355 7029 4352 7031 4352 7036
4344 7034
TIME...MOT...LOC 0002Z 310DEG 27KT 4370 7040
$$
MEC005-031-050030-
/O.CON.KGYX.SV.W.0037.000000T0000Z-120705T0030Z/
YORK ME-CUMBERLAND ME-
802 PM EDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL CUMBERLAND AND EAST CENTRAL YORK COUNTIES...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SOUTH WINDHAM...OR 6 MILES NORTHWEST OF WESTBROOK...
MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTBROOK...FALMOUTH...PORTLAND...SCARBOROUGH...SOUTH PORTLAND...OLD
ORCHARD BEACH...OCEAN PARK...PEAKS ISLAND AND CRESCENT BEACH STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4372 7059 4389 7043 4369 7013 4365 7017
4363 7010 4361 7010 4359 7012 4364 7017
4353 7023 4355 7029 4352 7031 4352 7036
4344 7034
TIME...MOT...LOC 0002Z 310DEG 27KT 4370 7040
$$
MLE411
WWUS51 KGYX 050032
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
832 PM EDT WED JUL 4 2012
MEC005-031-050042-
/O.EXP.KGYX.SV.W.0037.000000T0000Z-120705T0030Z/
YORK ME-CUMBERLAND ME-
832 PM EDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CUMBERLAND AND
EAST CENTRAL YORK COUNTIES HAS EXPIRED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. THE
STORM IS MOVING OFFSHORE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
LAT...LON 4372 7059 4389 7043 4369 7013 4365 7017
4363 7010 4361 7010 4359 7012 4364 7017
4353 7023 4355 7029 4352 7031 4352 7036
4344 7034
TIME...MOT...LOC 0002Z 310DEG 27KT 4370 7040
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:29 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 4, 6:29 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 629 PM EDT WED JUL 4 2012 .SYNOPSIS... STRONG THUNDERSTORMS WILL PRECEDE A COLD FRONT THAT WILL CROSS THE REGION TONIGHT. AN UPPER TROUGH WILL PRODUCE LINGERING CLOUDS AND WIDELY SCATTERED SHOWERS ON THURSDAY. HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES LATE THURSDAY AND THURSDAY NIGHT. A COLD FRONT WILL DROP SOUTH ACROSS THE REGION FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE BUILDS IN SUNDAY THROUGH TUESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATE 620 PM: A SVR TSTM WATCH UNTIL MIDNIGHT HAS BEEN ISSUED FOR PARTS OF SWRN ME FOR THE FOLLOWING COUNTIES (ANDROSCROGGIN,CUMBERLAND,OXFORD,YORK) AND SRN/CNTRL NH FOR THE FOLLOWING COUNTIES (BELKNAP,MERRIMACK,STRAFFORD,SULLIVAN,CARROLL,GRAFTON). LINES OF TSTMS WITH HISTORIES OF SEVERE WEATHER WILL CONTINUE TO MOVE THROUGH THESE AREAS THROUGH THE EVENING. CONDITIONS WILL REMAIN FAVORABLE FOR FURTHER DEVELOPMENT SO THE SEVERE THUNDERSTORM WATCH WILL CONTINUE UNTIL MIDNIGHT. PREV DISC; WARM FRONT HAS LIFTED TO OUR NORTHEAST WITH ENTIRE FORECAST AREA IN THE WARM SECTOR WITH DEW POINTS RISING INTO THE 60'S. CONVECTION HAS INCREASED IN COVERAGE UPSTREAM ACROSS QUEBEC PAST SEVERAL HOURS IN RESPONSE TO APPROACHING SURFACE TROUGH AND SHORT WAVE. EXPECT THIS ACTIVITY TO DROP SOUTHEAST ACROSS THE INTERNATIONAL BORDER INTO NORTHERN NEW HAMPSHIRE AND WESTERN MAINE WITH SCATTERED STORMS PRODUCING STRONG GUSTY WINDS AND POSSIBLY HAIL. ACTIVITY GRADUALLY WEAKENS AFTER DARK BEFORE ENDING FROM NORTHWEST TO SOUTHEAST WITH PASSAGE OF THE SURFACE FRONT AND UPPER SUPPORT. A BLEND OF MET/MAV TEMPS WERE USED TO INITIALIZE MIN TEMPS THEN ADJUSTED UPWARDS BY SEVERAL DEGREES. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... WITH SURFACE LOW OFFSHORE AND UPPER TROUGH/ COOL AIR ALOFT THERE WILL BE PLENTY OF INSTABILITY CLOUDS ACROSS THE AREA WITH THE BEST CHANCE OF SCATTERED SHOWERS FOUND ACROSS THE NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. HIGHS TOMORROW SHOULD RANGE FROM THE 70S TO LOWER 80S. WE SHOULD GRADUALLY CLEAR OUT THURSDAY EVENING AS THE RIDGE BEGINS TO NOSE IN FROM THE WEST WITH PATCHY VALLEY FOG DEVELOPING OVERNIGHT. A COMFORTABLE SLEEPING NIGHT WITH LOWS IN THE 50'S AND LOWER 60'S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... RIDGING WILL REMAIN OVER THE AREA EARLY FRIDAY BEFORE RIPPLES IN WESTERLY FLOW ALOFT SHIFT IT EAST. A PRE-FRONTAL TROUGH WILL MOVE THROUGH NORTHERN NEW ENGLAND PROVIDING LITTLE CHANGE TO THE SENSIBLE WEATHER BESIDES INCREASING CLOUDS AND A LIGHT WIND SHIFT. SHOWERS AND THUNDERSTORMS MAY DEVELOP LATE FRIDAY NIGHT INTO SATURDAY MORNING HOWEVER AS THE SURFACE TROUGH AXIS MOVES EAST AND CROSS BARRIER FLOW DEVELOPS OVER THE MOUNTAINS AND FOOTHILLS. ON SATURDAY CONVECTION WILL BE MORE WIDESPREAD AS THE COLD FRONT PUSHES THROUGH WITH MORE UPPER LEVEL SUPPORT. A SLIGHT CHANCE OF SHOWERS WILL PERSIST SUNDAY OVER THE NORTHERN COUNTIES WHERE UPSLOPE FLOW WILL CONTINUE. MONDAY THROUGH WEDNESDAY WILL BE DOMINATED BY SURFACE HIGH PRESSURE WHICH WILL BLEED OVER FROM THE REST OF THE CONTINENTAL UNITED STATES. ALOFT THE AREA WILL REMAIN UNDER THE INFLUENCE OF WEAK TROUGHING...AND PERIODIC SHORT WAVE ENERGY WILL KEEP CLOUDS VARIABLE AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN FROM TIME TO TIME DESPITE THE INFLUENCE OF THE SURFACE HIGH. INITIALLY HIGH TEMPERATURES WILL BE QUITE WARM IN THE EXTENDED FORECAST FRIDAY AND SATURDAY...PEAKING IN THE 80S AND 90S. TEMPERATURES WILL GENERALLY BE RIGHT AROUND NORMAL FOR THE REMAINDER OF THE EXTENDED WITH HIGHS IN THE 70S AND 80S. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... SHORT TERM /THROUGH THURSDAY NIGHT/...SCT MVFR THROUGH EVENING IN SHOWERS AND THUNDERSTORMS...THEN SCT MVFR OVERNIGHT WITH LCL IFR POSSIBLE IN VALLEY FOG. VFR EXPECTED THU WITH ISOLD MVFR IN -SHRA. SCT MVFR THU NIGHT IN VALLEY FOG. LONG TERM...VFR CONDITIONS WILL PREVAIL FRIDAY BEFORE A COLD FRONT APPROACHES SATURDAY DROPPING VISIBILITIES AND CEILINGS IN TSRA AND FOG THROUGH SUNDAY AFTERNOON. CONDITIONS WILL IMPROVE TO VFR BY LATE SUNDAY. && .MARINE... SHORT TERM /THROUGH THURSDAY NIGHT/...WINDS AND SEAS LOOK TO REMAIN BELOW SMALL CRAFT THRESHOLD. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. LONG TERM...WINDS MAY APPROACH SMALL CRAFT CRITERIA OR 25 KTS LATE FRIDAY INTO SATURDAY AS A COLD FRONT CROSSES THE WATERS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 4, 12:46 PM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1246 PM EDT WED JUL 4 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-051700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1246 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY IN THE AFTERNOON AND EVENING. THESE STORMS COULD CONTAIN SMALL HAIL AND STRONG WINDS...AS WELL AS FREQUENT LIGHTNING AND HEAVY DOWNPOURS. A HIGH ASTRONOMICAL TIDE WILL OCCUR SHORTLY AFTER MIDNIGHT TONIGHT. THE 1224 AM HIGH TIDE...COMBINED WITH A LIGHT ONSHORE WIND...SHOULD BE JUST UNDER 12 FT MLLW AT PORTLAND. FLOOD STAGE AT PORTLAND IS 12 FT MLLW. SOME MINOR SPLASH OVER IS POSSIBLE ALONG THE COAST. THE HIGH TIDE MAY ALSO PRODUCE MINOR FLOODING ALONG AND NEAR THE WHARFS IN PORTLAND AND IN THE BACK BAY AREA OF HAMPTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-051700- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1246 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE WATERS TODAY...ESPECIALLY LATE IN THE AFTERNOON AND EVENING. THESE STORMS COULD CONTAIN SMALL HAIL AND STRONG WINDS...AS WELL AS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCHWIBS
In the hours before
Local storm report, Jul 4, 5:36 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
536 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG BATH 44.17N 71.97W
07/04/2012 GRAFTON NH TRAINED SPOTTER
MULTIPLE REPORTS OF TREES BLOCKING ROADS IN BATH... NH
AND ALONG US 302
&&
EVENT NUMBER GYX1200115
MPKSpecial weather statement, Jul 4, 5:42 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 542 PM EDT WED JUL 4 2012 MEZ007-012-042245- NORTHERN OXFORD-SOUTHERN OXFORD- 542 PM EDT WED JUL 4 2012 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 645 PM EDT... AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF GRAFTON NOTCH STATE PARK...OR ABOUT 14 MILES WEST OF RUMFORD...MOVING SOUTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GRAFTON NOTCH STATE PARK...ANDOVER...NEWRY...HANOVER...BETHEL...RUMFORD... MEXICO...MILTON...LOCKE MILLS AND BRYANT POND THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. LAT...LON 4441 7030 4435 7092 4468 7100 4469 7074 MLE
Special weather statement, Jul 4, 6:10 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
610 PM EDT WED JUL 4 2012
MEZ018-023-042300-
COASTAL YORK-INTERIOR YORK-
610 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY THROUGH 700 PM EDT...
AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LYMAN...OR ABOUT 6 MILES WEST OF
BIDDEFORD...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND LYMAN...WATERBORO...GOODWINS MILLS...
SACO...BIDDEFORD...OLD ORCHARD BEACH...KENNEBUNK...FERRY BEACH STATE
PARK...WELLS AND OGUNQUIT THROUGH 700 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4322 7061 4355 7073 4360 7049 4352 7037
4347 7037 4344 7033 4339 7042 4335 7042
4333 7046 4333 7052 4331 7055 4326 7058
4324 7057
MLESpecial weather statement, Jul 4, 6:49 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
649 PM EDT WED JUL 4 2012
MEZ008-009-013-014-021-022-042330-
CENTRAL SOMERSET-INTERIOR WALDO-KENNEBEC-NORTHERN FRANKLIN-SOUTHERN
FRANKLIN-SOUTHERN SOMERSET-
649 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET
COUNTY...FRANKLIN COUNTY AND WALDO COUNTY THROUGH 730 PM EDT...
AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM JACKMAN TO 5
MILES SOUTH OF NEW VINEYARD...OR ALONG A LINE EXTENDING FROM JACKMAN
TO 5 MILES NORTH OF FARMINGTON...MOVING EAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EAST WILTON...WILTON...
TEMPLE...STRONG...SALEM...PHILLIPS...KINGFIELD...JACKMAN...FLAGSTAFF
LAKE AND FARMINGTON THROUGH 730 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4571 6979 4565 6969 4558 6970 4554 6977
4502 6962 4503 6954 4506 6949 4506 6942
4471 6936 4457 7032 4573 7040
MLESpecial weather statement, Jul 4, 6:55 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
655 PM EDT WED JUL 4 2012
MEZ012-018>021-024-025-050000-
ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR CUMBERLAND-INTERIOR
YORK-KENNEBEC-SAGADAHOC-SOUTHERN OXFORD-
655 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY...SAGADAHOC COUNTY...OXFORD COUNTY...YORK COUNTY AND
CUMBERLAND COUNTY THROUGH 800 PM EDT...
AT 656 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST
OF SUMNER TO 2 MILES NORTH OF HIRAM...OR ALONG A LINE EXTENDING FROM
11 MILES SOUTH OF RUMFORD TO 11 MILES SOUTHEAST OF FRYEBURG...MOVING
SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND WEST BRIDGTON...WEST PARIS...WATERFORD...SWEDEN...
SUMNER...STONEHAM...MILTON...LOVELL...LOCKE MILLS AND HIRAM THROUGH
800 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
LAT...LON 4353 7058 4399 7100 4402 7100 4450 7064
4423 6976
MLESpecial weather statement, Jul 4, 7:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
715 PM EDT WED JUL 4 2012
MEZ012-018>020-023-024-050000-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL YORK-INTERIOR
CUMBERLAND-INTERIOR YORK-SOUTHERN OXFORD-
715 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD
COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 800 PM EDT...
AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF NORTH WINDHAM...
MOVING SOUTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS IN AND AROUND STEEP FALLS...SEBAGO LAKE STATE PARK...
STANDISH...RAYMOND...NORTH WINDHAM...NAPLES...CASCO...GRAY...SOUTH
WINDHAM AND POWNAL...AND PORTLAND THROUGH 800 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4399 7091 4413 7057 4371 6988 4373 6995
4370 7006 4373 7007 4371 7010 4365 7003
4367 7005 4366 7011 4369 7013 4365 7017
4361 7010 4360 7013 4364 7017 4353 7023
4355 7029 4352 7031 4352 7037
MLEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:16 PM EDT | Special Weather Statement | GYX | Franklin, Oxford, Somerset | 2 hr |
| Jul 4, 4:15 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 45 min |
| Jul 4, 4:54 PM EDT | Flash Flood Warning | GYX | Oxford | 4 hr |
| Jul 4, 5:15 PM EDT | Severe Thunderstorm Warning | GYX | York | 45 min |
| Jul 4, 5:17 PM EDT | Flash Flood Warning | GYX | Franklin, Oxford | 3 hr |
| Jul 4, 5:42 PM EDT | Special Weather Statement | GYX | Oxford | 63 min |
| Jul 4, 5:50 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 55 min |
| Jul 4, 6:10 PM EDT | Special Weather Statement | GYX | York | 50 min |
| Jul 4, 6:23 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 34 min |
| Jul 4, 6:49 PM EDT | Special Weather Statement | GYX | Somerset | 41 min |
| Jul 4, 6:50 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 40 min |
| Jul 4, 6:55 PM EDT | Special Weather Statement | GYX | Androscoggin, Cumberland | 65 min |
| Jul 4, 7:15 PM EDT | Special Weather Statement | GYX | Cumberland | 45 min |
| Jul 4, 7:30 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Oxford, York | 90 min |
| Jul 4, 7:50 PM EDT | Special Marine Warning | GYX | 85 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.